Skip to main content

High-dose interleukin-2 therapy related adverse events and implications on imaging.

Publication ,  Journal Article
Shah, NR; Declouette, B; Ansari-Gilani, K; Alhomoud, MS; Hoimes, C; Ramaiya, NH; Güler, E
Published in: Diagn Interv Radiol
September 2021

High-dose interleukin-2 (HDIL-2) therapy was initially approved by the U.S. Food and Drug Administration for metastatic renal cell carcinoma (mRCC) and metastatic melanoma. IL-2 is able to promote CD8+ T cell and natural killer (NK) cell cytotoxicity to increase tumoricidal activity of the innate immune system. HDIL-2 therapy is associated with a wide spectrum of immune-related adverse events (irAEs) that can be radiologically identified. HDIL-2 toxicity can manifest in multiple organ systems, most significantly leading to cardiovascular, abdominal, endocrine, and neurological adverse events. The collective impact of the irAEs and the rise of immune checkpoint inhibitors (ICIs) and tyrosine kinase inhibitors led to the demise of HDIL-2 as a primary therapy for mRCC and metastatic melanoma. However, with innovation in ICIs and the creation of mutant IL-2 conjugates, there has been a drive for combination therapy. Knowledge of the HDIL-2 therapy and HDIL-2 related adverse events with radiology relevance is critical in diagnostic image interpretation.

Duke Scholars

Altmetric Attention Stats
Dimensions Citation Stats

Published In

Diagn Interv Radiol

DOI

EISSN

1305-3612

Publication Date

September 2021

Volume

27

Issue

5

Start / End Page

684 / 689

Location

Turkey

Related Subject Headings

  • Nuclear Medicine & Medical Imaging
  • Melanoma
  • Kidney Neoplasms
  • Interleukin-2
  • Immunotherapy
  • Humans
  • Carcinoma, Renal Cell
  • 3202 Clinical sciences
 

Citation

APA
Chicago
ICMJE
MLA
NLM
Shah, N. R., Declouette, B., Ansari-Gilani, K., Alhomoud, M. S., Hoimes, C., Ramaiya, N. H., & Güler, E. (2021). High-dose interleukin-2 therapy related adverse events and implications on imaging. Diagn Interv Radiol, 27(5), 684–689. https://doi.org/10.5152/dir.2021.20503
Shah, Neal R., Brandon Declouette, Kianoush Ansari-Gilani, Mohammad S. Alhomoud, Christopher Hoimes, Nikhil H. Ramaiya, and Ezgi Güler. “High-dose interleukin-2 therapy related adverse events and implications on imaging.Diagn Interv Radiol 27, no. 5 (September 2021): 684–89. https://doi.org/10.5152/dir.2021.20503.
Shah NR, Declouette B, Ansari-Gilani K, Alhomoud MS, Hoimes C, Ramaiya NH, et al. High-dose interleukin-2 therapy related adverse events and implications on imaging. Diagn Interv Radiol. 2021 Sep;27(5):684–9.
Shah, Neal R., et al. “High-dose interleukin-2 therapy related adverse events and implications on imaging.Diagn Interv Radiol, vol. 27, no. 5, Sept. 2021, pp. 684–89. Pubmed, doi:10.5152/dir.2021.20503.
Shah NR, Declouette B, Ansari-Gilani K, Alhomoud MS, Hoimes C, Ramaiya NH, Güler E. High-dose interleukin-2 therapy related adverse events and implications on imaging. Diagn Interv Radiol. 2021 Sep;27(5):684–689.

Published In

Diagn Interv Radiol

DOI

EISSN

1305-3612

Publication Date

September 2021

Volume

27

Issue

5

Start / End Page

684 / 689

Location

Turkey

Related Subject Headings

  • Nuclear Medicine & Medical Imaging
  • Melanoma
  • Kidney Neoplasms
  • Interleukin-2
  • Immunotherapy
  • Humans
  • Carcinoma, Renal Cell
  • 3202 Clinical sciences